Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2021, 5:16 PM EDT for Taylor County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 14, 2021, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Taylor County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
251
WWUS82 KFFC 142116
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT Mon Jun 14 2021
GAZ079-080-142200-
Taylor GA-Talbot GA-
516 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR AND SOUTHEASTERN
TALBOT COUNTIES UNTIL 600 PM EDT...
At 516 PM EDT...a strong thunderstorm was over Prattsburg, or 10
miles east of Talbotton...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Junction City, Howard, Baldwinville, Prattsburg, Wesley
Church, Carsonville, Fickling Mill and Po Biddy Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3252 8443 3254 8445 3256 8445 3256 8446
3270 8449 3277 8434 3276 8432 3276 8430
3274 8428 3274 8427 3272 8426 3273 8425
3259 8410 3250 8443
TIME...MOT...LOC 2116Z 334DEG 5KT 3268 8436
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:18 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 14, 3:18 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 318 PM EDT Mon Jun 14 2021 .SHORT TERM /Tonight through Tuesday Night/... Despite the frontal boundary having relatively little dynamics and very weak shear, there is an ample instability axis of ML/SB CAPE 3500-5000 J/kg along and ahead of. Also fairly high DCAPE to aid momentum transport of downdrafts so cannot rule out some strong to isolated severe development. Coverage should diminish going into the evening and allow for some clearing conditions and light to calm winds. Tuesday will have another boundary push through but even more moisture starved so will mainly be a reinforcing push of a drier airmass, but some enhanced gradient winds will kick in out of the NW and many areas will have winds 10-15 mph gusting 20 mph. Kept a sliver of slight pops in the far south for mainly the afternoon as the boundary and some aided sfc convergence near lingering moisture could trigger some isolated convection, though vast majority of CWA should be dry and mostly sunny. Slightly above normal temps expected for afternoon highs with mid 80s to low 90s in the north to mid 90s in central GA. Baker && .LONG TERM /Wednesday through Monday/... The cooler and noticeably drier air will remain in place across the area through Thursday before the influence of a weak sub-tropical ridge begins to open the Gulf back up to deeper moisture, heading into the weekend. As mentioned in previous day/s discussions, medium range models have been in good agreement with some sort of tropical wave/low pressure center meandering north across the western Gulf of Mexico over the next 3-5 days. As of this discussion, the National Hurricane Center has a 70 percent chance of this "wave" developing into a tropical system in the next 5 days. Depending on its forward motion/track and intensity, this could become a player for our weather as early as this weekend, possibly stretching into the early and middle part of next week. Of course, much uncertainty remains this far out. Safe to say that moisture and upr lvl energy will increase across the area Fri-Sun with chances for precip gradually going up due to these factors. Temperatures will gradually warm back up by Friday, along with the humidity. Temps become dependent on how widespread rainfall is this weekend. At this time, leaning toward a wetter scenario. DJN.83 && .AVIATION... 18Z Update... Mainly SCT/BKN cu field this afternoon near 5 kft and some isolated to scattered SHRA/TSRA along and ahead of a weak front pushing southward so have tempo TSRA 18-21z for northern sites and 20-24z for southern. Mostly NW winds 4-7 kts this afternoon except VRB gusts possible with any TSRA, then calm to light WNW overnight and increasing out of NW for Tuesday 9-14 kts gusting 20-24 kts. Skies becoming mostly clear overnight through Tuesday. //ATL Confidence...18Z Update... Medium on overall TSRA coverage this afternoon. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 68 92 63 89 / 20 0 0 5 Atlanta 70 89 65 87 / 10 0 0 0 Blairsville 63 81 56 80 / 10 0 0 5 Cartersville 66 87 60 86 / 10 0 0 0 Columbus 71 95 67 90 / 30 10 5 0 Gainesville 69 88 63 85 / 10 0 0 5 Macon 69 96 65 93 / 30 10 5 0 Rome 67 89 61 87 / 10 0 0 0 Peachtree City 68 91 62 87 / 20 5 5 0 Vidalia 73 96 70 91 / 20 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....DJN.83 AVIATION...Baker
Hazardous weather outlook, Jun 14, 3:34 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 334 PM EDT Mon Jun 14 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 334 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms will be possible this afternoon into evening across North and Central Georgia as a front moves through the area. Some storms could be strong along with isolated severe with strong to damaging winds, small hail, heavy rain, and frequent lightning as the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be a chance of thunderstorms across south central Georgia Tuesday. Dry conditions expected Wednesday through Friday. Thunderstorms will again be possible across North and Central Georgia on Saturday and Sunday. The greatest chance will be during the afternoon and evening hours. A few stronger thunderstorms cannot be ruled out on any of these days, however no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds, and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 14, 4:17 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Mon Jun 14 2021
GAZ066-067-078-142100-
Harris GA-Troup GA-Meriwether GA-
417 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTHERN TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 500 PM EDT...
At 417 PM EDT...a strong thunderstorm was over Smiths Crossroad, or 7
miles southeast of LaGrange...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Hamilton, Pine Mountain, Waverly Hall, Ellerslie, F.d.
Roosevelt State Park, Mountville, Cannonville, Cataula, Stovall,
Mountain Hill, Big Springs, Jones Crossroads, Baughs Crossroads,
Fortson, Mulberry Grove, Smiths Crossroad, Whitesville-Pine Lake and
Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3300 8519 3307 8487 3263 8469 3260 8470
3261 8506
TIME...MOT...LOC 2017Z 334DEG 15KT 3294 8497
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 14, 4:33 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Mon Jun 14 2021
GAZ044-054-055-142115-
Fayette GA-Clayton GA-South Fulton GA-
433 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...NORTHWESTERN
CLAYTON AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 515 PM EDT...
At 433 PM EDT...a strong thunderstorm was near Union City, or 9 miles
northwest of Jonesboro...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fayetteville, Jonesboro, Peachtree City, East Point, Union City,
Riverdale, College Park, Fairburn, Tyrone, Lovejoy,
Hartsfield-Jackson Airport, Bonanza, Sandy Creek and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3360 8463 3368 8444 3345 8429 3340 8460
TIME...MOT...LOC 2033Z 332DEG 9KT 3358 8450
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 14, 4:48 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT Mon Jun 14 2021
GAZ091-103-104-142115-
Sumter GA-Marion GA-Webster GA-
448 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER...SOUTHERN
MARION AND WEBSTER COUNTIES UNTIL 515 PM EDT...
At 447 PM EDT...a strong thunderstorm was over Dumas, or near
Preston...moving south at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Preston, Plains, Weston, Seminole, Friendship, Church Hill,
Centerpoint, Dumas and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3192 8438 3194 8441 3195 8441 3197 8444
3193 8444 3192 8446 3192 8463 3218 8463
3216 8438 3190 8437
TIME...MOT...LOC 2047Z 002DEG 13KT 3201 8450
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 14, 5:02 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
502 PM EDT Mon Jun 14 2021
GAZ056>058-070-071-142130-
Butts GA-Lamar GA-Monroe GA-Spalding GA-Henry GA-
502 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BUTTS...NORTHEASTERN
LAMAR...NORTHERN MONROE...SOUTHEASTERN SPALDING AND SOUTHEASTERN
HENRY COUNTIES UNTIL 530 PM EDT...
At 501 PM EDT...a strong thunderstorm was near McKibben, or near
Jackson...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jackson, Forsyth, Jenkinsburg, High Falls State Park, Blount, Walker
Mill, McKibben, Collier, Johnstonville, Brent, Chappel Mill and
Goggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3335 8405 3313 8382 3313 8381 3312 8380
3296 8403 3328 8420
TIME...MOT...LOC 2101Z 316DEG 18KT 3323 8405
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 14, 5:14 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 2 ENE BIG HAYNES CREEK 33.77N 83.92W
06/14/2021 E1.00 INCH WALTON GA PUBLIC
CEDAR LAKES GOLF CLUB REPORTED HAIL FROM DIME TO
QUARTER SIZED.
&&
EVENT NUMBER FFC2100408
TVSpecial weather statement, Jun 14, 5:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT Mon Jun 14 2021
GAZ079-080-142200-
Taylor GA-Talbot GA-
516 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR AND SOUTHEASTERN
TALBOT COUNTIES UNTIL 600 PM EDT...
At 516 PM EDT...a strong thunderstorm was over Prattsburg, or 10
miles east of Talbotton...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Junction City, Howard, Baldwinville, Prattsburg, Wesley
Church, Carsonville, Fickling Mill and Po Biddy Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3252 8443 3254 8445 3256 8445 3256 8446
3270 8449 3277 8434 3276 8432 3276 8430
3274 8428 3274 8427 3272 8426 3273 8425
3259 8410 3250 8443
TIME...MOT...LOC 2116Z 334DEG 5KT 3268 8436
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:22 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Jun 13, 10:37 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| Jun 14, 2:18 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Hall | 42 min |
| Jun 14, 2:59 PM EDT | Special Weather Statement | FFC | Heard, Troup | 31 min |
| Jun 14, 3:05 PM EDT | Special Weather Statement | FFC | Henry | 40 min |
| Jun 14, 3:07 PM EDT | Special Weather Statement | FFC | Hall | 38 min |
| Jun 14, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Meriwether, Troup | 52 min |
| Jun 14, 4:02 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
| Jun 14, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 45 min |
| Jun 14, 4:17 PM EDT | Special Weather Statement | FFC | Harris, Troup | 43 min |
| Jun 14, 4:33 PM EDT | Special Weather Statement | FFC | Clayton | 42 min |
| Jun 14, 4:48 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| Jun 14, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Newton, Rockdale, Walton | 38 min |
| Jun 14, 5:02 PM EDT | Special Weather Statement | FFC | Butts | 28 min |
| Jun 14, 5:34 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 26 min |
| Jun 14, 5:37 PM EDT | Special Weather Statement | FFC | DeKalb | 38 min |
| Jun 14, 6:17 PM EDT | Special Weather Statement | FFC | Morgan | 43 min |
| Jun 14, 6:25 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 50 min |
| Jun 14, 6:38 PM EDT | Special Weather Statement | FFC | Schley | 37 min |
| Jun 14, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 50 min |
| Jun 14, 6:46 PM EDT | Special Weather Statement | FFC | Taliaferro | 44 min |
| Jun 14, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Warren, Wilkes | 44 min |
| Jun 14, 7:51 PM EDT | Special Weather Statement | FFC | Warren | 39 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.